Texas, 2006

Drought in Texas, November 1 to 30, 2006

November 1 to 30, 2006 · NWS FWD · 46 events in 46 counties and zones

Drought conditions continued across North Texas. Although occasional rainfall helped some areas of North Texas improve by the end of October, many areas missed out on the beneficial rains.

Where it happened

Every event with a place to put it; 46 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
$37 million
Events
46

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Drought conditions continued across North Texas. Although occasional rainfall helped some areas of North Texas improve by the end of October, many areas missed out on the beneficial rains. The U.S. Drought Monitor included more of the North Texas in the Extreme Drought (D3) category by the end of November than in the previous month, but did eliminate the Exceptional Drought (D4) area from North Texas.|Areas which did receive rainfall experienced reduced fire danger. Hydrologic deficits remained extremely high, with almost every lake well below conservation levels. The worst included Lake Bridgeport at over seventeen feet below normal, and Lake Grapevine at twelve feet below normal. Stage 1 water restrictions remained in effect in most metroplex counties. |The Drought Impact Reporter reported that hay prices in Texas were approximately twice what they were before the drought began this month. Crops continued to suffer, with the cotton production this year about half of last year’s crop.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Oct 31, 11:30 PM CST, 30 minutes earlier.

Area forecast discussion, Oct 31, 11:30 PM CST, 30 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
1130 PM CST TUE OCT 31 2006

.06Z AVIATION UPDATE...LOW CLOUDS TO THE NORTH AND INCREASING MID
LEVEL CLOUDINESS TO THE SOUTH IS MAKING FOR A TRICKY TAF
FORECAST...AT LEAST THROUGH THE MID MORNING. SECONDARY PUSH OF
COOLER AIR IS EXPECTED TO MOVE THROUGH NORTH TEXAS BY WED
AFTN...BUT SHALLOW LOW/MID LEVEL MOISTURE (DELINEATED BY SHARP 850
AND 700MB THETA-E BOUNDARIES) WILL LEAD TO MORE WIDESPREAD CLOUD
COVER. CIGS MAY BOUNCE AROUND...ESPECIALLY AT KACT FROM MVFR
BKN025 TO VFR BKN050 THROUGH THE MORNING. EXPECTING HIGHER CIGS AT
THE METROPLEX TERMINALS THROUGH THE MORNING...BUT LOW CLOUDS TO
THE NORTH HAVE BEEN TROUBLESOME...AND AMENDMENTS FOR LOWER CIGS
ARE A POSSIBILITY. ADDITIONALLY...THERE WILL BE SUFFICIENT
MOISTURE AND FORCING FOR SOME ELEVATED CONVECTION ACROSS THE
SOUTHERN HALF OF THE CWA...MAINLY AFFECTING WACO DURING THE LATE
MORNING AND EARLY AFTN. HAVE PUT A CB IN THE CLOUD GROUP...BUT
WILL LEAVE PRECIP OUT FOR NOW. VFR CONDS AND CLEARING SKIES ARE
EXPECTED TOWARD THE END OF THE FORECAST PERIOD AND INTO THURSDAY MORNING.

91/DUNN

&&

.PREV DISCUSSION... /ISSUED 900 PM CST TUE OCT 31 2006/

MANY AREAS NORTHWEST HALF ALREADY IN THE 40S. COLD ADVECTION WILL
DIMINISH A BIT AS WINDS EASE. IN ADDITION...CLOUDS WILL PROVIDE
SOME INSULATION NORTHEAST ZONES...INCLUDING PARTS OF METROPLEX.
EXPECT LOW CLOUDS TO GRADUALLY MOVE EAST...WITH STEADY WESTERLY
FLOW ABOVE FRONTAL LAYER AND DRY ADVECTION BENEATH CLOUD BASES.
ALL THAT SAID...ADDITIONAL COLD AND DRY ADVECTION WILL DROP
TEMPERATURES SEVERAL MORE DEGREES MOST LOCATIONS...AND HAVE
LOWERED MORNING LOWS ACCORDINGLY. UPDATED NUMBERS BELOW.

ALTHOUGH TEMPERATURES WILL FALL INTO THE 30S NORTH AND WEST OF THE
METROPLEX...DO NOT EXPECT MANY ISSUES WITH FROST. WINDS SHOULD
HELP KEEP THE SURFACE LAYER MIXED MOST AREAS. SOME PATCHY LIGHT
FROST POSSIBLE ALONG AND WEST OF A LINE FROM JACKSBORO TO
RANGER...WHERE WINDS HAVE ALREADY DIED DOWN. DEW POINTS STILL A
BIT HIGH FOR SIGNIFICANT FROST...AND HIGH CLOUDS WILL PROVIDE A
LITTLE INSULATION. WITH FROST ADVISORY TO THE IMMEDIATE WEST...
HAVE DECIDED TO INCLUDE PATCHY FROST ADJACENT TO ADVISORY FAR
NORTHWEST.

UPDATED ZFP AND WEB PRODUCTS BEING GENERATED NOW. 25

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&
Hazardous weather outlook, Oct 31, 2:30 PM CST, 9 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CST TUE OCT 31 2006

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011300-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-
NAVARRO-FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-
LIMESTONE-LEON-MILAM-ROBERTSON-
230 PM CST TUE OCT 31 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
HAZARDOUS WEATHER CONDITIONS ARE NOT EXPECTED TONIGHT.

.DAYS TWO THROUGH SEVEN...
THERE IS A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS ACROSS THE
SOUTHERN HALF OF NORTH TEXAS WEDNESDAY THROUGH THURSDAY WHEN A WEAK
UPPER LEVEL DISTURBANCE MOVES ACROSS THE REGION. SEVERE
THUNDERSTORMS ARE NOT ANTICIPATED BUT CLOUD TO GROUND LIGHTNING WILL
PRESENT A HAZARD.

THERE IS ALSO A CHANCE OF THUNDERSTORMS FOR THE ENTIRE AREA SATURDAY
THROUGH MONDAY...AS WARM AND MOIST AIR SPREADS NORTHWARD AHEAD
OF AN INTENSIFYING UPPER LEVEL STORM OVER THE CENTRAL ROCKIES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED TONIGHT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

46 drought. Local standard time, as filed.

Drought, Anderson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Anderson forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
31.813, -95.653 (the zone’s center; the record gives no point)

Drought, Bell

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bell forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

Drought, Collin

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Collin forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

Drought, Comanche

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Comanche forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
31.948, -98.558 (the zone’s center; the record gives no point)

Drought, Bosque

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Bosque forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
31.900, -97.634 (the zone’s center; the record gives no point)

Drought, Cooke

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Cooke forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

Drought, Coryell

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Coryell forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
31.391, -97.799 (the zone’s center; the record gives no point)

Drought, Dallas

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Dallas forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
32.767, -96.778 (the zone’s center; the record gives no point)

Drought, Delta

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Delta forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
33.386, -95.672 (the zone’s center; the record gives no point)

Drought, Denton

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Denton forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
33.205, -97.117 (the zone’s center; the record gives no point)

Drought, Eastland

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Eastland forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
32.327, -98.832 (the zone’s center; the record gives no point)

Drought, Ellis

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Ellis forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

Drought, Erath

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Erath forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
32.236, -98.218 (the zone’s center; the record gives no point)

Drought, Falls

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Falls forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
31.253, -96.936 (the zone’s center; the record gives no point)

Drought, Fannin

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Fannin forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
33.594, -96.107 (the zone’s center; the record gives no point)

Drought, Freestone

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Freestone forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
31.705, -96.149 (the zone’s center; the record gives no point)

Drought, Grayson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Grayson forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

Drought, Hamilton

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hamilton forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
31.705, -98.111 (the zone’s center; the record gives no point)

Drought, Henderson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Henderson forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
32.212, -95.854 (the zone’s center; the record gives no point)

Drought, Hill

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hill forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
31.991, -97.132 (the zone’s center; the record gives no point)

Drought, Hood

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hood forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

Drought, Hopkins

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hopkins forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
33.150, -95.564 (the zone’s center; the record gives no point)

Drought, Hunt

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Hunt forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

Drought, Jack

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Jack forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
33.234, -98.172 (the zone’s center; the record gives no point)

Drought, Johnson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Johnson forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

Drought, Kaufman

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Kaufman forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
32.599, -96.288 (the zone’s center; the record gives no point)

Drought, Lamar

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lamar forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

Drought, Lampasas

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Lampasas forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
31.196, -98.241 (the zone’s center; the record gives no point)

Drought, Leon

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Leon forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
31.297, -95.996 (the zone’s center; the record gives no point)

Drought, Limestone

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Limestone forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

Drought, McLennan

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
McLennan forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

Drought, Milam

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Milam forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

Drought, Mills

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Mills forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
31.495, -98.595 (the zone’s center; the record gives no point)

Drought, Montague

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Montague forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

Drought, Navarro

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Navarro forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

Drought, Palo Pinto

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Palo Pinto forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

Drought, Parker

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Parker forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

Drought, Rains

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Rains forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
32.870, -95.793 (the zone’s center; the record gives no point)

Drought, Robertson

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Robertson forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
31.027, -96.513 (the zone’s center; the record gives no point)

Drought, Rockwall

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Rockwall forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

Drought, Somervell

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Somervell forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

Drought, Stephens

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Stephens forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

Drought, Tarrant

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Tarrant forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Drought, Van Zandt

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Van Zandt forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
32.564, -95.836 (the zone’s center; the record gives no point)

Drought, Wise

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Wise forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

Drought, Young

When
November 1, 12:00 AM CST to November 30, 11:59 PM CST
Where
Young forecast zone
Crop damage
$800,000
Reported by
Official NWS Observations
Coordinates
33.177, -98.688 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, November 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 4766, 4768, 4769, 4770, 4772, 4773, 4774, 4775, 4776, 4777, 4778, 4780, 4781, 4782, 4783, 4784, 4785, 4786, 4788, 4789, 4790, 4791, 4792, 4793, 4795, 4796, 4798, 4799, 4800, 4801, 4802, 4803, 4804, 4805, 4807, 4808, 4809, 4810, 4811, 4812, and more.